Beware of deadly street drug combo

June 19, 2006

The Substance Abuse & Mental Health Services Administration (SAMHSA) has issued an alert to healthcare professionals who work with substance abuse patients about a new deadly drug combination being sold on the streets. Fentanyl is being combined with heroin or cocaine and has resulted in more than 100 deaths combined in the cities of Detroit, St. Louis, and Philadelphia since last September.

Beware of deadly street drug combo

The Substance Abuse & Mental Health Services Administration (SAMHSA) has issued an alert to healthcare professionals who work with substance abuse patients about a new deadly drug combination being sold on the streets. Fentanyl is being combined with heroin or cocaine and has resulted in more than 100 deaths combined in the cities of Detroit, St. Louis, and Philadelphia since last September. The alert warns of fentanyl's ability to cause irregular heartbeat, the inability to breathe, and death and advises vigilance and education in an effort to avoid further use and introduction of this drug into other areas.

To see more Hot off the Press news articles, click here http://www.drugtopics.com/Hot+off+the+Press.